|| Checking for direct PDF access through Ovid
To review reported retinal side effects from current cancer therapy drugs.Retinal toxicities from ophthalmologic or oncologic case reports, case series, and clinical trials were identified by a systematic literature search using Lexicomp and PubMed.Four biologics, 8 small molecule inhibitors, and 17 traditional chemotherapy agents had reported retinal side effects. For biologics, interferon alpha 2b was associated with retinopathy, denileukin diftitiox with pigmentary retinopathy, ipilimumab with a Vogt–Koyanagi–Harada–like syndrome, and trastuzumab with retinal ischemia. For small molecule inhibitors, v-raf murine sarcoma viral oncogene homolog B (BRAF) inhibitors were associated with uveitis, mitogen-activated protein kinase/extracellular signal-regulated kinase inhibitors with pigment epithelium detachments, and tyrosine kinase inhibitors with macular edema. Steroid antagonists were associated with crystalline retinopathy and macular edema. Nitrosoureas, platinum analogs, and cytosine arabinoside were associated with retinal vascular occlusions. Antimicrotubular agents were associated with cystoid macular edema but without fluorescein leakage. Retinoic acid derivatives were associated with impaired night vision, and mitotane was associated with a pigmentary retinopathy and papilledema.Certain agents used in the treatment of systemic cancer are associated with ocular complications. Awareness of these complications will allow early detections and maybe reversal of some of the ocular problems.